Vol. 4, No. 7, 2010

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
Equations for Chow and Hilbert quotients

Angela Gibney and Diane Maclagan

Vol. 4 (2010), No. 7, 855–885
Abstract

We give explicit equations for the Chow and Hilbert quotients of a projective scheme X by the action of an algebraic torus T in an auxiliary toric variety. As a consequence we provide geometric invariant theory descriptions of these canonical quotients, and obtain other GIT quotients of X by variation of GIT quotient. We apply these results to find equations for the moduli space M¯0,n of stable genus-zero n-pointed curves as a subvariety of a smooth toric variety defined via tropical methods.

Keywords
Chow quotient, Hilbert quotient, moduli of curves, space of phylogenetic trees
Mathematical Subject Classification 2000
Primary: 14L30
Secondary: 14M25, 14L24, 14H10
Milestones
Received: 29 May 2009
Revised: 17 February 2010
Accepted: 5 May 2010
Published: 29 January 2011
Authors
Angela Gibney
Department of Mathematics
University of Georgia
Athens, GA 30602
United States
Diane Maclagan
Mathematics Institute
Zeeman Building
University of Warwick
Coventry
CV4 7AL
United Kingdom